Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 53, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 2, 2006, 3:36 PM CDT for Saint James Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 3:36 PM CDT (20:36 UTC)
- Expired
- May 2, 2006, 4:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint James Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:35 AM CDT, 12 hours 1 minute earlier.
Area forecast discussion, May 2, 3:35 AM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 335 AM CDT TUE MAY 2 2006 .DISCUSSION...HIGH PRESSURE AT THE SURFACE CONTINUES TO MOVE INTO THE EASTERN GULF THIS MORNING. THE HIGH IS NOT EXPECTED TO SHIFT MUCH FOR THE REMAINING WORK WEEK THEREBY PROVIDING RELATIVELY WARM AND TRANQUIL CONDITIONS FOR THE AREA. IN THE SHORT TERM...PATCHY FOG IS LIKELY THIS MORNING AND AGAIN WED MORNING WITH SOUTHERLY FLOW BECOMING ENTRENCHED ACROSS THE AREA. IN ADDITION...A WEAK PASSING WAVE ALOFT MAY PROVIDE A SLIGHT CHANCE OF RAIN FOR THE EASTERN HALF OF THE OUTLOOK AREA TODAY WHERE MOISTURE FLOW MAY BE SLIGHTLY BETTER. DRY CONDITIONS THEN LOOK TO PREVAIL INTO FRI BEFORE THE SURFACE HIGH MOVES OFF TOWARD THEATLANTICC BASIN WHILE THE WEAK RIDGE PATTERN ALOFT FLATTENS. BOTH THE GFS AND SUBSEQUENT ECMWF STILL INDICATE THE NEXT FRONT MOVING INTO THE REGION FRI ALTHOUGH THE ASSOCIATED UPPER TROUGH NOW LOOKS TO SHEAR FURTHER TOWARD THE NORTH THAN PREVIOUSLY INDICATED. THIS MAY HAVE THE FRONT ACTUALLY SLOWING AND POTENTIALLY STALLING ACROSS THE GULF COAST REGION THIS WEEKEND IF THIS SCENARIO HOLDS. WILL THEREFORE HAVE A CHANCE FOR RAIN AND THUNDER EXTENDING THROUGH THE WEEKEND PERIOD BEFORE THE BOUNDARY FINALLY WEAKENS. && .PRELIMINARY POINT TEMPS/POPS... MCB 85 64 85 65 / 10 10 10 10 BTR 86 65 86 66 / 10 10 10 10 MSY 85 68 86 68 / 10 10 10 10 GPT 81 67 82 67 / 10 10 10 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 09
Hazardous weather outlook, May 2, 11:38 AM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1138 AM CDT TUE MAY 2 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031200- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1138 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FOG IS EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PATCHY DENSE FOG IS AGAIN EXPECTED WEDNESDAY MORNING AND THURSDAY MORNING MAINLY ACROSS PARTS OF SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS THOUGH ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:43 PM CDT | Severe Thunderstorm Warning | LIX | Livingston | 17 min |
| May 2, 5:29 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.